Hong Kong Med J 2009;15:478-81 | Number 6, December 2009
Circulatory collapse in a patient with gastrinoma after metoclopramide administration
KK Lau, KW Chan, CM Lok, Angus WS Lam, Hencher HC Lee, WF Luk, Chloe M Mak, CK Ching, Joyce Lo, SM Li, Albert YW Chan
Department of Medicine and Geriatrics, Princess Margaret Hospital, Laichikok, Hong Kong
A patient who was given metoclopramide for vomiting and diarrhoea developed circulatory collapse with his blood pressure dropping to 50/20 mm Hg. A gastrinoma was diagnosed histologically. The extent of the tumour was defined by octreotide scanning and magnetic resonance imaging. Metoclopramide was again given for colicky abdominal pain and the patient developed circulatory collapse a second time. A laparotomy involving extensive resection of the tumour was performed. The MEN1 mutation was not detected in blood or tumour tissue. Follow-up octreotide scanning did not show any residual tumour. Possible causes for the circulatory collapse are discussed. Our case is probably the first patient with gastrinoma to develop circulatory collapse after being given metoclopramide.
Key words: Dopamine antagonists; Gastrinoma; Metoclopramide; Neuroendocrine tumors; Serotonin
View this abstract indexed in MEDLINE: